PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Equicontinuous mappings on finite trees

Volume 254 / 2021

Gerardo Acosta, David Fernández-Bretón Fundamenta Mathematicae 254 (2021), 215-240 MSC: Primary 37B40, 37E25, 54D80, 54F50; Secondary 54A20, 54D05. DOI: 10.4064/fm923-9-2020 Published online: 11 February 2021

Abstract

If $X$ is a finite tree and $f \colon X \rightarrow X$ is a map, in the Main Theorem of this paper (Theorem 1.8), we find eight conditions, each of which is equivalent to $f$ being equicontinuous. To name just a few of the results obtained: the equicontinuity of $f$ is equivalent to there being no arc $A \subseteq X$ satisfying $A \subsetneq f^n[A]$ for some $n\in \mathbb {N}$. It is also equivalent to the statement that for some nonprincipal ultrafilter $u$, the function $f^u \colon X \rightarrow X$ is continuous (in other words, failure of equicontinuity of $f$ is equivalent to the failure of continuity of every element of the Ellis remainder $g\in E(X,f)^*$). One of the tools used in the proofs is the Ramsey-theoretic result known as Hindman’s theorem. Our results generalize the ones shown by Vidal-Escobar and García-Ferreira (2019), and complement those of Bruckner and Ceder (1992), Mai (2003) and Camargo, Rincón and Uzcátegui (2019).

Authors

  • Gerardo AcostaInstituto de Matemáticas
    Universidad Nacional Autónoma de México
    Área de la Investigación Científica
    Circuito Exterior, Ciudad Universitaria
    Coyoacán, 04510, CDMX, Mexico
    e-mail
  • David Fernández-BretónInstituto de Matemáticas
    Universidad Nacional Autónoma de México
    Área de la Investigación Científica
    Circuito Exterior, Ciudad Universitaria
    Coyoacán, 04510, CDMX, México
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image